Thunderstorm Wind, El Paso
- When
- June 2, 12:38 PM MST to 12:39 PM MST
- Where
- El Paso County, 3.45 mi S of (Aff)usaf Acdmy Colo
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.930, -104.870
and a tornado near Eads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms across the southeast plains...producing large hail...damaging winds...and a tornado near Eads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 2, 10:22 AM MST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1122 AM MDT SAT JUN 2 2012 .UPDATE... UPDATED TO ADDRESS SEVERE WEATHER POTENTIAL ACROSS THE EASTERN PLAINS FOR THIS AFTERNOON AND EVENING. STRONG SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION WILL EJECT EAST ACROSS COLORADO THROUGH THIS EVENING. RADAR AND SATELLITE ALREADY INDICATING CONVECTION OVER THE CONTINENTAL DIVIDE SPREADING EAST INTO THE SAN LUIS VALLEY. THERE HAVE BEEN A COUPLE OF STRONGER STORMS SO FAR WITH LIGHTNING AND SMALL HAIL BEING THE MAIN THREATS. EXPECT THIS THUNDERSTORM ACTIVITY TO SPREAD EAST INTO THE EASTERN MOUNTAINS AND LEE SLOPES WEST OF I-25 THROUGH 1 PM. OVER THE PLAINS...CURRENT ANALYSIS INDICATES THINGS ARE DESTABILIZING QUICKLY. MOISTURE HAS BEEN ADVECTING INTO THE REGION WITH FLOW TURNING SOUTHEASTERLY OVER THE FAR EASTERN PLAINS AS LEE TROUGHING STRENGTHENS ALONG THE I-25 CORRIDOR. DEWPOINTS ARE CURRENTLY INTO THE MID TO UPPER 50S FROM A LINE EAST OF TRINIDAD TO FOWLER. THE LATEST LAPS DATA INDICATES CAPE VALUES ARE ALREADY AROUND 1200-1500 OVER THE PLAINS WHILE SOUNDINGS ARE INDICATING THE CAP SLOWLY ERODING. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO REACH THE I-25 CORRIDOR AROUND 1 PM AND SPREAD EAST INTO THE PLAINS THEREAFTER. GIVEN THE MODEST MOISTURE ALONG THE I-25 CORRIDOR DO NOT THINK THE RISK OF SEVERE IS OVERLY GREAT. THERE COULD BE SOME DAMAGING WINDS DUE TO THE HIGHER DEW POINT DEPRESSIONS ALONG WITH SMALL HAIL. ONCE STORMS MOVE EAST OF A LINE FROM NEAR CALHAN...SOUTH TO TRINIDAD...THEY SHOULD BECOME ROOTED IN THE MOIST BOUNDARY LAYER WHICH WILL PROVIDE BETTER FUEL AND INSTABILITY FOR STORMS TO STRENGTHEN. THE MOST LIKELY THREATS THIS AFTERNOON OVER THE EASTERN PLAINS WILL BE STRONG WINDS AND LARGE HAIL TO AN INCH IN DIAMETER. THE LATEST MESOANALYSIS INDICATES SHEAR IS ONLY AROUND 30 OR SO KTS WHICH WILL LIKELY LIMIT UPDRAFT ROTATION THEREFORE THE TORNADO THREAT LOOKS MINIMAL AT THIS TIME. MOZLEY && .AVIATION... THREAT FOR THUNDERSTORMS AT ALL TERMINALS THIS AFTERNOON. THUNDERSTORMS ALREADY DEVELOPING ALONG THE CONTINENTAL DIVIDE AND SPREADING EAST INTO THE SAN LUIS VALLEY. THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS AT KALS LOOKS TO BE 19-23Z THIS AFTERNOON. OUTFLOW WINDS GUSTING TO NEAR 35 KTS ARE POSSIBLE ALONG WITH MVFR CONDITIONS AS THUNDERSTORMS PASS. THUNDERSTORMS WILL LIKELY MOVE INTO KCOS FROM THE 20-23Z TIME FRAME THIS AFTERNOON. SIMILAR CONDITIONS ARE POSSIBLE AS THEY PASS. IN ADDITION TO STRONG OUTFLOW WINDS...SMALL HAIL IS ALSO POSSIBLE AT KCOS. LESS CONFIDENCE IN THUNDERSTORMS FOR KPUB. VARIOUS MODELS DO MOVE THUNDERSTORM ACTIVITY OVER THE TERMINAL FROM 22-24Z THIS AFTERNOON. STRONG OUTFLOW WINDS AND HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE WITH THUNDERSTORMS. EXPECT THUNDERSTORMS TO SHIFT EAST OF ALL TERMINALS BY LATE AFTERNOON TO EARLY EVENING...AND EAST INTO KANSAS THROUGH 03Z THIS EVENING. EXPECT VFR CONDITIONS AT ALL TERMINALS OVERNIGHT. MOZLEY && .PREV DISCUSSION... /ISSUED 416 AM MDT SAT JUN 2 2012/ SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN IS THE POTENTIAL FOR SEVERE STORMS. A SHORTWAVE TROF WL BE WORKING ITS WAY EASTWARD ACRS THE STATE THIS AFTERNOON AND EVENING. THERE WL BE STEEP LAPSE RATES (8-9C/KM) ACRS MOST OF THE FORECAST AREA TODAY. DEEP LAYER SHEAR VALUES ACRS THE FAR SERN PLAINS ARE FORECAST TO BE 35-40 KTS...WHILE ALONG THE I-25 CORRIDOR ARE EXPECTED TO BE 25-30 KTS. THE MODELS DEVELOP PCPN ACRS THE FORECAST AREA TODAY...BEGINNING IN WRN AREAS PROBABLY LATE THIS MORNING...AND THEN WORKING ITS WAY EASTWARD AS THE SHORTWAVE TROF MOVES EASTWARD ACRS THE STATE THIS AFTERNOON AND EVENING. THE HIGHEST DEW POINTS (UPR 40S TO LOWER 50S) AND THEREFORE CAPE VALUES ARE EXPECTED TO BE MOSTLY EAST OF PUEBLO COUNTY...WITH 1700-2500 J/KG OF CAPE. THERE COULD BE SOME SEVERE STORMS FROM THE EASTERN MTS TO THE KS BORDER...BUT THE MOST LIKELY AREA TO SEE SEVERE STORMS WILL BE EAST OF PUEBLO COUNTY...WITH LARGE HAIL AND WIND GUSTS AROUND 60 MPH BEING THE MAIN THREATS...ALTHOUGH A TORNADO CANNOT BE RULED OUT. ISOLD SHOWERS OR TSTMS COULD STILL BE POSSIBLE OVR MOST OF THE FORECAST AREA IN THE EARLY EVENING...BUT THE FAR SOUTHEAST PLAINS SHOULD STILL HAVE AT LEAST SCT TSTM CHANCES AND POSSIBLY SOME SEVERE STORMS. BY ABOUT 03Z-04Z...MOST OF THE CONVECTION SHOULD DISSIPATE OR MOVE EAST OF THE AREA...BUT WL KEEP SOME ISOLD POPS IN THE FAR SE UNTIL 06Z. LONG TERM... (SUNDAY THROUGH FRIDAY) ..LONG TERM CONCERN IS COVERAGE OF MAINLY DIURNAL THUNDERSTORMS... SUNDAY-SUNDAY NIGHT...WEAK WEST TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION WITH SATURDAYS SHORT WAVE CONTINUING TO TRANSLATE ACROSS THE CENTRAL HIGH PLAINS AS UPPER LEVEL RIDGING BUILDS ACROSS THE REGION AHEAD OF ANOTHER UPPER TROUGH MOVING ONSHORE ACROSS THE WEST COAST. DRIER WESTERLY FLOW HELPS TO MIX OUT LOW LEVEL MOISTURE WITH MODEL SOUNDINGS INDICATING MORE INVERTED V PROFILES...AND COMBINED WITH THE WEAK FLOW ALOFT...HAVE KEPT ISOLATED AFTERNOON AND EVENING POPS IN TACT OVER AND NEAR THE MTNS. LATEST MODELS INDICATING SOME SUBSIDENCE BEHIND PASSING WAVE ACROSS THE FAR SE PLAINS THROUGH THE AFTERNOON AND ARE NOT PRINTING OUT AS MUCH QPF AS PREVIOUS RUNS. HOWEVER...WITH PROXIMITY TO LOW LEVEL MOISTURE ALONG WITH CONVECTIVE TEMPS IN THE LOWER TO MID 90S LIKELY REACHED...HAVE KEPT ISOLATED POPS ACROSS THE FAR SE PLAINS. SUNDAY STILL LOOKS TO BE THE WARMEST DAY OF THE NEXT WEEK WITH HIGHS IN THE MID 80S TO MID 90S ACROSS THE PLAINS AND IN THE 70S AND 80S ACROSS THE HIGH MTN VALLEYS. MONDAY-TUESDAY...WEAK WEST TO SOUTHWEST FLOW ALOFT ACROSS THE AREA MONDAY AS UPPER RIDGE AXIS MOVES ACROSS THE STATE WITH INCREASING SOUTHWESTERLY FLOW ALOFT PROGGED ACROSS THE AREA TUESDAY AS WEST COAST UPPER TROUGH MOVES INTO THE THE GREAT BASIN. THUNDERSTORM COVERAGE INCREASES ON MONDAY AS MID LEVEL THERMAL TROUGH MOVING ACROSS THE STATE ALLOWS FOR MORE LOW LEVEL MOISTURE MOVING INTO THE AREA WITH INCREASED LOW LEVEL UPSLOPE...AS WELL AS MORE WESTERLY FLOW ALOFT ALLOWING FOR STORMS ACROSS THE HIGHER TERRAIN TO MOVE EAST ACROSS THE PLAINS. THUNDERSTORM COVERAGE EXPECTED TO DECREASE ACROSS THE AREA ON TUESDAY WITH DRIER SOUTHWESTERLY ONCE AGAIN HELPING TO MIX OUT LOW LEVEL MOISTURE ACROSS THE FAR SE PLAINS. STORMS LOOK MAINLY DIURNAL IN NATURE...THOUGH COULD SOME STORMS ACROSS THE FAR SE PLAINS LINGERING THROUGH THE OVERNIGHT HOURS WITH DEVELOPMENT OF NOCTURNAL LOW LEVEL JET...AND WITH THE WEAK FLOW ALOFT...NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER. WEDNESDAY-FRIDAY...MODELS COMING CLOSER TOGETHER WITH UPPER TROUGH LIFTING OUT ACROSS THE NORTHERN ROCKIES THROUGH THE DAY WEDNESDAY WHICH SENDS A FRONT ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT. STRONGEST FLOW ALOFT LOOKS TO REMAIN WELL NORTH OF THE AREA WITH MORE HIGH BASED CONVECTION EXPECTED WEDNESDAY ALONG WITH POSSIBLE PRECIPITATION ALONG AND BEHIND PASSING FRONT WEDNESDAY NIGHT AND THURSDAY. DRIER WESTERLY FLOW THEN PROGGED ACROSS THE REGION FOR FRIDAY AND INTO THE UPCOMING WEEKEND. -MW AVIATION... KALS...KCOS AND KPUB WILL HAVE VFR CONDITIONS THIS MORNING...BUT THIS AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACRS MUCH OF THE AREA...AND ALL THREE TAF SITES COULD BE AFFECTED...WHICH COULD BRIEFLY CAUSE MVFR CONDITIONS. THERE WILL BE A CHANCE FOR HAIL AND WIND GUSTS TO 50 KTS AT KPUB AND COS. STORMS AT KCOS AND KPUB WL BE MOST LIKELY BETWEEN 20Z AND 01Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/13
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT SAT JUN 2 2012 COZ058>089-093>099-031745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1131 AM MDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE DEVELOPED ALONG THE CONTINENTAL DIVIDE AND ARE SPREAD EAST ACROSS THE SAN LUIS VALLEY INTO THE EASTERN MOUNTAINS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE PEA SIZE HAIL AND LIGHTNING. THUNDERSTORMS ARE EXPECTED TO SPREAD EAST INTO THE INTERSTATE 25 CORRIDOR THROUGH 1 PM AND EAST INTO THE EASTERN PLAINS THIS AFTERNOON AND EVENING. GIVEN THE LOWER MOISTURE ALONG THE INTERSTATE 25 CORRIDOR...THE MAIN THREAT APPEARS TO BE OUTFLOW WIND GUSTS UP TO 50 MPH...ALONG WITH HAIL TO ONE HALF INCH IN DIAMETER. AS STORMS MOVE INTO DEEPER MOISTURE EAST OF INTERSTATE 25...THEY SHOULD STRENGTHEN WHERE SEVERAL COULD BECOME SEVERE. THE MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. GIVEN THE WEAK SHEAR PROFILES ALOFT...THE TORNADO THREAT APPEARS LOW AT THIS TIME. THUNDERSTORM ACTIVITY WILL TRACK EAST INTO KANSAS BY MID EVENING WITH CLEARING CONDITIONS AFTER 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE MOST STORM ACTIVITY EXPECTED TO OCCUR OVER AND NEAR THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM STORMS THROUGH THIS PERIOD WILL BE LIGHTNING AND GUSTY WINDS...WITH SMALL HAIL POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THROUGH THIS EVENING. 88/13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT SAT JUN 2 2012 COZ060>063-021730- CENTRAL CHAFFEE COUNTY BELOW 9000 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- 1102 AM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO... AT 1058 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ALPINE...OR 39 MILES NORTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BUENA VISTA. NATHROP. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SAT JUN 2 2012 COZ060>062-064>066-069-072-073-077-021730- CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CHRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-SAQUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- 1105 AM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO... EXTREME WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO... NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... AT 1101 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF BONANZA...OR 40 MILES SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BONANZA. PONCHA PASS. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1249 PM MDT SAT JUN 2 2012 COZ076-077-081>085-021930- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- 1249 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WESTERN COLORADO SPRINGS. AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF GUFFEY...OR 33 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CRIPPLE CREEK. VICTOR. FLORISSANT. DIVIDE. PIKES PEAK. GREEN MOUNTAIN FALLS. WOODLAND PARK. PALMER LAKE. MONUMENT. MANITOU SPRINGS. CRYSTOLA. CHIPITA PARK. CASCADE. AIR FORCE ACADEMY. WESTERN COLORADO SPRINGS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 101 PM MDT SAT JUN 2 2012 COZ070>072-074-075-087-021945- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SOUTHERN SAN LUIS VALLEY-SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 101 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO... EXTREME NORTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO... COSTILLA COUNTY IN SOUTH CENTRAL COLORADO... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAN ACACIO...OR 24 MILES SOUTHEAST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SAN LUIS. FORT GARLAND. SAN PABLO. CHAMA. LA VETA PASS. WESTON. STONEWALL. CUCHARA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 116 PM MDT SAT JUN 2 2012 COZ081-082-084-085-022000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 116 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EXTREME WEST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... AIR FORCE ACADEMY. SECURITY. MONUMENT. NORTHERN COLORADO SPRINGS. PETERSON AFB. BLACK FOREST. SCHRIEVER AFB. FALCON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 132 PM MDT SAT JUN 2 2012 COZ079-083-086-022000- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 132 PM MDT SAT JUN 2 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... WESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF FLORENCE...OR 24 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
The Pueblo radar (KPUX), 79 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
15 hail, 6 thunderstorm wind, 2 tornado. Local standard time, as filed.
High winds caused numerous downed power poles...a collapsed awning at a gas station...and other scattered damage throughout the city.
A tornado occurred over open fields south of Eads causing no known damage.
A large, slowly rotating tornado occurred over a field, and caused no known damage.
Blowing dust reduced visibility to near zero...no damage reported.
A power pole was snapped at mile marker 182 on State Highway 96.
Eight power poles were blown down near the intersection of County Roads 39 and KK.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2012Every state in 2012This day in weather historyThe tornado archive for Colorado, 2012Warnings in Colorado, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378159, 378141, 378142, 378143, 378144, 378145, 378147, 378148, 378149, 378150, 378151, 378153, 378160, 378164, 378154, 378156, 377970, 378157, 378158, 391510, 378161, 378162, 378165.